Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

How to get off of my pain medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
I'm trying to get off of my pain medicine, but my withdrawal symptoms are horrible. Can you help me? I don't want more pain medication, I just want to make it thru the symptoms so I can get my life back for myself and my kids.I'm on Norco 5/325. I have 2 left, and I'm scared.
Posted Sun, 2 Mar 2014 in General Health
Answered by Dr. Pavan Kumar Gupta 54 minutes later
Brief answer....taper the medicines gradually. Detailed answer... Hello, Thanks for the query. I can understand your problem because coming out of pain medications and specially the opiods type and that too after a prolonged use is definitely problemetic,but can be achieved gradually with patience. Since you have not mentioned the name of medicine and it's dose you are taking,I would tell you a general way of doing it. Don't reduce the drug by more than 10% or start reducing 1/8 th of drug every fortnight. Although this would take few months in coming out but you would do it with very few or just manageable withdrawl symptoms. I hope it helps,however you may revert to me for any further query. First of all please don't get scared .I know it is difficult thing but the fact is you can not quit it cold XXXXXXX Severity of withdrawl symptoms depend upon the no of tablets a person is taking per day and the amount of times he has been taking it. Since NORCO is taken multiple times a day and you are left with only two tablets,it would be just impossible for you to do it of your own. The best for you would be to go to your own doctor or some addiction specialist or to some detox or rehab clinic,because with multiple doses a day ,it would be very difficult for you to rightly judge the amount of drug to be withdrawn and moreover you need a medically supervised environment to guard against any physical withdrawal complications like dehydration etc. Don't get panicky and proceed ahead with cool head and take a professional help. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor